MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Lot Number 1560405
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing ledger indicates the step 1 upper and lower devices were produced on january 6, 2024 on the same production line.There have been no updates/changes to the manufacturing process or materials leading to or during the time of production.The customer advised the patient to cease treatment.Patient stated they had a fever and swelling, but no difficulty breathing.Patient was unaware of any previous allergy to plastic or disinfectants.However, the customer noted, "the shape of the inflamed spot on her [arm] mimics the shape of the aligners that she put against her skin to test." the patient cleaned the devices with water, and the customer stated the devices appear to be clean.The patient did seek medical attention from their primary care physician and had to undergo "aggressive steroid therapy." the patient was prescribed steroids, and the symptoms have dissipated.Clinical evaluation: the complaint is one of a potential allergic reaction to the aligner.It is noted that it was cleaned with water prior to wear.A description of the shape of the inflamed reaction on her arm was in the same shape as the aligner.The photographs show an arm with at least 3 generally ovoid shaped areas of redness but not clearly defined as an aligner.The arm also has number of circular red lesions closer to the elbow.A photograph of a hand shows inflammation on the hand near the index finger.It is also noted that the patient responded to "agressive steroid therapy".With the information provided it is not possible to rule out an allergic response.However, with the collective information provided, it is suggestive of a more generalized condition that is coincident with aligner wear.Allergic reactions are a known undesired side-effect of the clearcorrect system and documented in the instructions for use.The occurrences of potential allergic reactions are closely monitored via post-market surveillance.The trending data indicates no negative impacts to risk/benefit, and the occurrence rate is within the expected range.
 
Event or Problem Description
Customer contacted clearcorrect customer care and stated that the patient experienced a possible allergic reaction.The customer stated the reaction started immediately after starting treatment.The clinician advised the patient to cease treatment.The patient was prescribed steroid therapy to treat the symptoms; symptoms have completely dissipated.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
david jue
21 cypress blvd
round rock, TX 78665
MDR Report Key19182209
Report Number3007130440-2024-00003
Device Sequence Number7231992
Product Code NXC
UDI-Device IdentifierD865REF03001
UDI-Public+D865REF03001/$$52518923383934/16D20240108
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/08/2025
Device Lot Number1560405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexPrefer Not To Disclose